Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Abstract ergodic theorems and weak almost periodic functions


Author: W. F. Eberlein
Journal: Trans. Amer. Math. Soc. 67 (1949), 217-240
MSC: Primary 46.3X
DOI: https://doi.org/10.1090/S0002-9947-1949-0036455-9
MathSciNet review: 0036455
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. Alaoglu and G. Birkhoff, General ergodic theorems. Ann. of Math. (2) vol. 41 (1940) pp. 293-309. MR 0002026 (1:339a)
  • [2] S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • [3] A. S. Besicovitch, Almost periodic functions, Cambridge, England, 1932.
  • [4] S. Bochner, Vorlesungen über Fouriersche Integrale, Leipzig, 1932.
  • [5] H. Bohr and E. Følner, On some types of functional spaces, Acta Math. vol. 76 (1945) pp. 31-155. MR 0013443 (7:154f)
  • [6] D. G. Bourgin, Linear topological spaces, Amer. J. Math. vol. 65 (1943) pp. 637-659. MR 0009104 (5:103a)
  • [7] J. W. Calkin, Abstract symmetric boundary conditions, Trans. Amer. Math. Soc. vol. 45 (1939) pp. 369-442. MR 1501997
  • [8] M. M. Day, Operations in Banach spaces, Trans. Amer. Math. Soc. vol. 51 (1942) pp. 583-608. MR 0006613 (4:14a)
  • [9] -, Ergodic theorems for Abelian semi-groups, Trans. Amer. Math. Soc. vol. 51 (1942) pp. 399-412. MR 0006614 (4:14b)
  • [10] (a) N. Dunford, Spectral theory. I. Convergence to projections, Trans. Amer. Math. Soc. vol. 54 (1943) pp. 185-217. MR 0008642 (5:39c)
  • 1. (b) -, Spectral theory, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 637-651. MR 0008643 (5:39d)
  • [11] N. Dunford and D. S. Miller, On the ergodic theorem, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 538-549. MR 0018359 (8:280b)
  • [12] N. Dunford and B. J. Pettis, Linear operations on summable functions, Trans. Amer. Math. Soc. vol. 47 (1940) pp. 323-392. MR 0002020 (1:338b)
  • [13] W. F. Eberlein, Weak compactness in Banach spaces I, Proc. Nat. Acad. Sci. U.S.A. vol. 33 (1947) pp. 51-53. MR 0021239 (9:42a)
  • [14] -, Abstract ergodic theorems, Proc. Nat. Acad. Sci. U.S.A. vol. 34 (1948) pp. 43-47. MR 0023460 (9:359c)
  • [15] M. Eidelheit, On isomorphisms of rings of linear operators, Studia Math. vol. 9 (1940) pp. 97-105. MR 0004725 (3:51e)
  • [16] I. Gelfand and M. Neumark, On the imbedding of normed rings into the ring of operators in Hilbert space, Rec. Math. (Math. Sbornik) N.S. vol. 12 (1943) pp. 197-213. MR 0009426 (5:147d)
  • [17] R. Godement, Les fonctions de type positif et la théorie des groupes, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 1-84. MR 0023243 (9:327b)
  • [18] W. H. Gottschalk, Almost periodicity, equi-continuity, and total boundedness, Bull. Amer. Math. Soc. vol. 52 (1946) pp. 633-636. MR 0016551 (8:34b)
  • [19] E. Hille, Remarks on ergodic theorems, Trans. Amer. Math. Soc. vol. 57 (1945) pp. 246-269. MR 0012212 (6:276d)
  • [20] D. H. Hyers, Linear topological spaces, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 1-21. MR 0012205 (6:275a)
  • [21] S. Kakutani, Two fixed-point theorems concerning bicompact convex sets, Proc. Imp. Acad. Tokyo vol. 14 (1939) pp. 242-245. MR 1568507
  • [22] -, Concrete representation of abstract $ (M)$-spaces, Ann. of Math. (2) vol. 42 (1941) pp. 994-1024. MR 0005778 (3:205g)
  • [23] Y. Kawada, Über den Mittelwert der messbaren fastperiodischen Funktionen auf einer Gruppe, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 264-266. MR 0014098 (7:240h)
  • [24] W. Maak, Eine neue Definition der fastperiodischen Funktionen, Abh. Math. Sem. Hamburgischen Univ. vol. 11 (1936) pp. 240-244.
  • [25] J. von Neumann, Almost periodic functions in a group. I, Trans. Amer. Math. Soc. vol. 36 (1934) pp. 445-492. MR 1501752
  • [26] R. S. Phillips, On weakly compact subsets of a Banach space, Amer. J. Math. 65 (1943) pp. 108-136. MR 0007938 (4:218f)
  • [27] D. A. Raikov, Harmonic analysis on commutative groups with the Haar measure and the theory of characters (Russian), Travaux de l'Institut Mathématique Stekloff vol. 14 (1945). MR 0017285 (8:133a)
  • [28] F. Riesz, Some mean ergodic theorems, J. London Math. Soc. vol. 13 (1938) pp. 274-278.
  • [29] V. Smulian, On some problems of the functional analysis, C. R. (Doklady) Acad. Sci. URSS N.S. vol. 38 (1943) pp. 157-159. MR 0008637 (5:38c)
  • [30] B. de Sz. Nagy, On uniformly bounded linear transformations in Hilbert space, Acta Univ. Szeged. vol. 11 (1947) pp. 152-157. MR 0022309 (9:191b)
  • [31] J. W. Tukey, Convergence and uniformity in topology, Princeton, 1940. MR 0002515 (2:67a)
  • [32] A. Weil, L'integration dans les groupes topologiques et ses applications, Actualités Scientifiques et Industrielles, no. 869, Paris, 1940.
  • [33] K. Yosida and S. Kakutani, Operator-theoretical treatment of Markoff's process and mean ergodic theorem, Ann. of Math. (2) vol. 42 (1941) pp. 188-228. MR 0003512 (2:230e)
  • [34] A. Zygmund, Trigonometrical series, Warsaw, 1935.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.3X

Retrieve articles in all journals with MSC: 46.3X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1949-0036455-9
Article copyright: © Copyright 1949 American Mathematical Society

American Mathematical Society